Alert archive / Ohio / Dense Fog Advisories in 2021
Dense Fog Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this dense fog advisory at Dec 29, 2021, 4:35 AM EST for 16 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Dec 29, 2021, 5:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2021, 4:35 AM EST (09:35 UTC)
- In effect from
- Dec 29, 2021, 5:00 AM EST
- Expired
- Dec 29, 2021, 9:07 AM EST
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Huron County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Medina County, OH, Ottawa County, OH, Portage County, OH, Sandusky County, OH, Seneca County, OH, Summit County, OH, Trumbull County, OH, Wood County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 1 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 800 m²/s²
- 0-3 km storm-relative helicity
- 1337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590 WWUS71 KCLE 290935 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 435 AM EST Wed Dec 29 2021 OHZ003-006>011-013-014-018>023-033-PAZ002-003-291500- /O.NEW.KCLE.FG.Y.0007.211229T1000Z-211229T1500Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga- Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull- Mahoning-Southern Erie-Crawford- Including the cities of Toledo, Bowling Green, Perrysburg, Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Youngstown, Boardman, Austintown, Edinboro, Corry, Union City, Meadville, and Titusville 435 AM EST Wed Dec 29 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...Portions of northwest Pennsylvania and north central, northeast and northwest Ohio. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Dense fog is expected to linger through the morning commute, with visibilities as low as 1/4SM at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
275 WWUS71 KCLE 291407 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 907 AM EST Wed Dec 29 2021 OHZ003-006>011-013-014-018>023-033-PAZ002-003-291515- /O.CAN.KCLE.FG.Y.0007.000000T0000Z-211229T1500Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga- Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull- Mahoning-Southern Erie-Crawford- Including the cities of Toledo, Bowling Green, Perrysburg, Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Youngstown, Boardman, Austintown, Edinboro, Corry, Union City, Meadville, and Titusville 907 AM EST Wed Dec 29 2021 ...DENSE FOG ADVISORY IS CANCELLED... Although a few patches of fog remain, visibilities have improved across the area. Remain cautious while driving this morning and slow down if you encounter variable conditions. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this dense fog advisory went out at Dec 29, 3:19 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 29, 3:19 AM EST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 319 AM EST Wed Dec 29 2021 .SYNOPSIS... A weak high pressure system will build over the area for the first half of Wednesday. Low pressure centered over Ontario will move a cold front east across the area beginning Wednesday evening into Thursday. High pressure will again build over the area on Thursday into Friday before the next low pressure system will impact the area Friday afternoon through the weekend. && .NEAR TERM /THROUGH THURSDAY/... Patchy fog has begun to develop across the area, with the largest reductions in visibilities reported throughout the northern counties. Visibilities in these areas are as low as 1SM up to 5SM. This will be the primary weather concern through approximately 14Z and will need to continue to be monitored for more widespread development. With low confidence in the extent of fog through the morning hours, have opted to put it in the HWO but have held off on any headlines. It is important to note that patchy fog will likely linger through the morning commute, so motorists should use caution and allow plenty of distance to stop. Once the fog dissipates this morning, much of today will remain dry as a weak high pressure lingers over the area. High temperatures will reach into the low 40s. This will be fairly short lives as another low pressure tracks northeast into Ontario this afternoon, moving a cold front across the area beginning this evening near 00Z. This will result in rain/snow showers to gradually push east overnight. With overnight lows expected to range from the low 30s in NW OH to the upper 30s across the southeastern tier of counties, much of the precipitation will likely be a rain/snow mix, resulting little to no snow accumulation. Showers will diminish from west to east on Thursday as the cold front moves east of the area. Behind the departing front, another high pressure system will build over the area bringing another short period of dry conditions across the area. High temperatures on Thursday will be a bit warmer reaching into the low to mid 40s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Mainly dry warm front pushes back northeastward into the region Thursday night into Friday as a stronger surface low organizes over the southern plains area. This is response to a sharply digging upper trough over the four corners region, and will eject into the plains. Surface low will then race up the Ohio Valley into the southern Great Lakes as the southwest flow aloft continues to be very active. The moisture axis where the strongest low level moisture advection occurs will set up just to the south of the CWA however, and our area will get split by that and a deformation zone to the north. The forecast is not dry by any means, but this could be the difference in significant amounts of rain in the short term. A shift in that moisture axis northward by 150 miles could result in a major change to the forecast rain amounts. Otherwise, given the aforementioned storm track, mild conditions are expected again in the short term, but will be in the midst of changing for the fat western zones as Canadian high pressure will replace the milder airmass behind the cold front as we head into the long term period. && .LONG TERM /SUNDAY THROUGH TUESDAY/... 850mb temperatures plummet from the mid single digits to the minus teens by 00Z Monday. A trailing upper trough axis brings snow to the region Sunday, which will be largely dependent on the remaining available low level moisture in the column as to how impactful this could end up being. At the same time, northwesterly flow brings a lake effect component into the mix. Will have POPs showing this accordingly, but to not want to commit to specific wind directions and targeted areas yet for days 5 and 6. However, still want to make sure it will be known that lake effect snow is a distinct possibility for the end of the weekend into the beginning of next week until the track of the surface high into the central Appalachians makes the low level flow non supportive of such activity. Likely going to be into below freezing max temperatures Sunday and Monday with slow modification into the middle of next week. && .AVIATION /06Z Wednesday THROUGH Sunday/... Poor aviation conditions are expected to persist through this TAF period. Tonight, a mix of IFR and LIFR ceilings will move over all terminals with visibilities of 5SM or less. Currently, KCLE, KERI, KCAK, and KYNG are all experiencing drizzle which has locally reduced the visibility. This drizzle should taper off by 09Z, which is when the concern will shift to the potential for fog formation. With this update, opted to include fog in the KTOL TAF with highest confidence of fog developing there. However, with areas of patchy fog expected, it cannot be ruled out in regards to impacting the remaining terminals. The best window for fog will be 09Z to 14Z. After that, visibilities should begin to increase, however IFR ceilings will persist over the area. No widespread precipitation is expected during this TAF period, however have opted to mention VCSH at the end of the period for western terminals as another low pressure tracks northeast towards the area. Winds through the period should generally be light and variable. Outlook...Non-VFR possible in rain on Wednesday night. Non-VFR likely within rain on Friday night and Saturday. && .MARINE... While the weather pattern remains active for Lake Erie with frequent precipitation through the forecast periods, the lake impacts should be modest. Wind directions will change quite frequently as previous forecasts have suggested given the fact that surface lows and highs will be tracking either directly over the lake or in the near vicinity of it. That said, sustained winds and wind gusts should stay below 15kts until Saturday. Once waves subside today, heights should be less than 3ft through Saturday as well. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...26 LONG TERM...26 AVIATION...Campbell MARINE...26
Hazardous weather outlook, Dec 29, 3:27 AM EST, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 327 AM EST Wed Dec 29 2021 OHZ017-027>033-036>038-047-089-PAZ001-300830- Hancock-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 327 AM EST Wed Dec 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-300830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 327 AM EST Wed Dec 29 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-018>023-PAZ002-003-300830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull- Southern Erie-Crawford- 327 AM EST Wed Dec 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Patchy areas of dense fog are possible through mid-morning today. This will locally impact the morning commute. Motorists should use caution while driving and allow plenty of distance for stopping. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 28, 11:12 PM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1112 PM EST TUE DEC 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM SNOW 2 ESE MONROE CENTER 41.83N 80.53W
12/28/2021 M2.3 INCH ASHTABULA OH TRAINED SPOTTER
24-HOUR SNOWFALL.
0700 PM SNOW 2 E EDINBORO 41.87N 80.08W
12/28/2021 M3.1 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2101295 CLE2101296
GriffinNearby
Dense Fog Advisories in Ohio, 2021Dense Fog Advisories in Pennsylvania, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.